Please use this identifier to cite or link to this item:
Title: Non-existence of black holes in certain Λ < 0 spacetimes
Authors: Galloway, G.J.
Surya, Sumati
Woolgar, E.
Issue Date: May-2003
Publisher: Institute of Physics
Citation: Classical and Quantum Gravity, 2003, Vol.20, p.1635-1648
Abstract: Assuming certain asymptotic conditions, we prove a general theorem on the non-existence of static regular black holes in spacetimes with a negative cosmological constant, given that the fundamental group of space is infinite. We use this to rule out the existence of regular negative mass AdS black holes with Ricci flat scri. For any mass, we also rule out a class of conformally compactifiable static black holes whose conformal infinity has positive scalar curvature and infinite fundamental group, subject to our asymptotic conditions. In a limited, but important, special case our result adds new support to the AdS/CFT inspired positive mass conjecture of Horowitz and Myers.
Description: Restricted Access. An open-access version is available at (one of the alternative locations)
ISSN: 0264-9381
1361-6382 (online)
Alternative Location:
Copyright: 2003, Institute of Physics
Appears in Collections:Research Papers (TP)

Files in This Item:
File Description SizeFormat 
  Restricted Access
Restricted Access265.06 kBAdobe PDFView/Open Request a copy

Items in RRI Digital Repository are protected by copyright, with all rights reserved, unless otherwise indicated.